Skip Navigation
Skip to contents

Endocrinol Metab : Endocrinology and Metabolism

clarivate
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > BROWSE ARTICLES > Author index
Search
Y M Cho  (Cho YM) 1 Article
Development of Tertiary Hyperparathyroidism during the Treatment of Hypophosphatemic Osteomalacia.
W S Shinn, S Lim, Y M Cho, T Y Kim, M K Moon, D J Park, K S Park, S Y Kim, B Y Cho, H K Lee, Y K Youn, S K Oh
J Korean Endocr Soc. 2001;16(4-5):520-527.   Published online October 1, 2001
  • 948 View
  • 17 Download
AbstractAbstract PDF
Osteomalacia is characterized by the accumulation of an increased amount of unmineralized bone matrix. Of the several possible causes, hypophosphatemia is one of the major and mainly results from intestinal malabsorption of phosphate or from renal tubular phosphate loss. Oral phosphate supplementation is the mainstay of therapy for hypophosphatemic osteomalacia of diverse causes, but secondary hyperparathyroidism may be induced by such treatment. Although concomitant therapy with vitamin D is recommended for the prevention of this complication, it can nevertheless occur and sometimes results in tertiary hyperparathyroidism. We report the development of tertiary hyperparathyroidism in a patient with sporadic non-familial hypophosphatemic osteomalacia who had been treated with long-term phosphate therapy despite undergoing concomitant vitamin D therapy.
Close layer

Endocrinol Metab : Endocrinology and Metabolism